Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What causes razor blade sensations in my vagina?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5443 Questions
Hope you can I have been experiencing a strange vaginal problem. It feels like I have razor blades in the vagina when I walk...What is causing this?
Posted Fri, 31 Jan 2014 in Women's Health
Answered by Dr. Aarti Abraham 41 minutes later
Brief Answer: DETAILED BELOW Detailed Answer: Hello Thanks for writing to us with your health concern. Razor blade sensations in the vagina mostly occur when you have cuts in the vaginal mucosa. This commonly occurs with vaginal thrush, which could lead to cuts and fissures in the vaginal lining. Also, ulcers and cuts can be caused by sexually transmitted diseases, notably herpes. Hurting yourself while shaving or vigorous intercourse can sometimes abrade the vaginal lining. An allergic reaction to douches / soaps / cleansers / latex in condoms / toilet paper etc can also lead to ulceration of the mucosa giving such a feeling. I would ask you to wait for a few days. Use aloe vera gel to soothe the vulva. Use cold compresses too. Avoid unprotected sex. Get STD screening for yourself and your partner (s ) Please stay away from douches, perfumed soaps or cleansers, medicated products. Do not rub, scrub or clean too vigorously. Just clean copiously with warm lukewarm water and XXXXXXX dry gently. Use a cotton panty and change often. If the discomfort persists / intensifies, please see a Gynaecologist and have an internal evaluation - per vaginum and per speculum to know the exact cause of the problem. All the best. Please feel free to discuss further.
Above answer was peer-reviewed by
Follow-up: What causes razor blade sensations in my vagina? 3 days later
Doctor, Years ago I was diagnoised with herpes but, its been years since I've had an outbreak...I am 72 years old and have not have sexual intercourse for many years. So, my question is ... could this problem still be related to Herpes? Or...could it be another situation... 5 years ago I had a Mastectomy and reconstruction. I have just stopped taking aromacin... could it be a lack of progesterone and estrogen that's could cause this problem?
Answered by Dr. Aarti Abraham 1 hour later
Brief Answer: ATROPHIC VAGINITIS LIKELY. Detailed Answer: Hello You did not mention your age earlier, Mam, or I would have told you that most certainly the diagnosis is due to the hormonal imbalance. The condition is scientifically called Atrophic Vaginitis - due to local deficiency of estrogen, the vaginal lining ( mucosa ) gets thinned out and friable, and easily prone to infections and breakage. SUch a thin mucosa becomes very prone to infections and atrophic ulcers. THis is easily the most possible diagnosis. I do not think you would have an outbreak of herpes after so many years, it is not likely, particularly as you are not sexually active. For atrophic vaginitis, the most effective treatment is local estrogen creams / gels. PLease discuss this option seriously with your doctor, particularly if the reason behind the mastectomy was a malignancy. Take care. PLease feel free to revert.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor